Patient: Hello,I recently had unprotected sex on the 6th day of my period (February 1st) and took emergency contraceptive 48 hours later. I passed blood and clots for five days about a week after taking the EC. I’m quite worried I could be pregnant because I’ve been experiencing menstrual like cramps the slightest bit of nausea and breast cramps but no tenderness. My period starts usually on the 27th/28th. Could that five days have been a period induced by the EC? Or could it have been implantation bleeding? I have taken 5 pregnancy tests all came back negative. Help?
Doctor: Welcome to Ask The Doctor.We are here to help you.Since you had play on 6th-day of your periods, you are safe.Th e bleeding you got is probably due to the Emergency contraceptive pill that you have taken.Pregnancy tests done by urine kit at home usually get positive only after 10 days of missing the periods. Since your next cycle is due, so there is no point in getting pregnancy test done.I would advise you to be cautious next time and to use protection while having any sexual activity.I hope it helps.Stay Healthy